Alert archive / Arkansas / Special Weather Statements in 2011
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 6, 2011, 9:43 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 9:43 PM CDT (02:43 UTC)
- Expired
- Aug 6, 2011, 10:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 167 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2256 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
635
WWUS84 KMEG 070243
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
943 PM CDT SAT AUG 6 2011
ARZ008-017-070330-
LAWRENCE AR-RANDOLPH AR-
943 PM CDT SAT AUG 6 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...
WESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
WESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 16 MILES NORTHWEST OF RAVENDEN SPRINGS TO 23 MILES WEST
OF STRAWBERRY AT 943 PM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
BLACK ROCK...LAKE CHARLES STATE PARK AND POCAHONTAS...SHOULD MONITOR
THIS STORM CLOSELY.
&&
LAT...LON 3650 9142 3650 9090 3592 9106 3595 9136
3623 9136 3625 9133 3625 9126 3637 9128
3639 9132 3641 9132 3643 9136 3646 9136
TIME...MOT...LOC 0243Z 281DEG 22KT 3646 9141 3629 9143
3602 9170
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:42 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 6, 9:42 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
942 PM CDT SAT AUG 6 2011
.UPDATE...
UPDATED FOR INCREASED RAIN CHANCES AND CLOUD COVER FOR THE
REMAINDER OF THE NIGHT.
&&
.DISCUSSION...
CONVECTION ACROSS NORTHERN ARKANSAS BACK INTO NORTHEAST OKLAHOMA
HAS MAINTAINED INTENSITY THIS EVENING AS A SHORTWAVE SEEN ON WATER
VAPOR IN THE CENTRAL PLAINS FLATTENS TO NORTHERN EXTENT OF THE
RIDGE. THE LATEST NAM SHOWS THIS CONVECTION CROSSING THE
MISSISSIPPI RIVER AFTER MIDNIGHT AND REACHING THE TENNESSEE RIVER
NEAR SUNRISE. THUS HAVE INCREASED POPS FOR THE ENTIRE MIDSOUTH
WITH THE BEST CHANCES BEING NORTH OF INTERSTATE FORTY. HAVE ALSO
INCREASED CLOUD COVER ACROSS THE NORTH AND ADJUSTED MIN
TEMPERATURES DOWN A DEGREE OR TWO AS RAIN AND LIKELY OUTFLOW
BOUNDARIES COOL THE AIR. CONVECTION IS EXPECTED TO DIMINISH
SHORTLY AFTER 12Z. HOWEVER...LINGERING CLOUD COVER MAY KEEP
TEMPERATURES AND HEAT INDICES BELOW THE HEAT WARNING CRITERIA
ACROSS THE NORTH. WILL ALLOW THE MID SHIFT TO FOLLOW THIS
POTENTIAL CHANGE.
JAB
&&
.PREV DISCUSSION... /ISSUED 727 PM CDT SAT AUG 6 2011/
UPDATE...
UPDATED FOR THE 00Z AVIATION DISCUSSION.
PREV DISCUSSION... /ISSUED 447 PM CDT SAT AUG 6 2011/
UPDATE...
UPDATED FOR INCREASED RAIN CHANCES ACROSS NORTH MISSISSIPPI
DISCUSSION...
SHOWERS AND STORMS HAVE DEVELOPED ACROSS NORTH MISSISSIPPI LATE
THIS AFTERNOON ON THE EASTERN PERIPHERY OF THE RIDGE. SOME OF
THESE STORMS MAY BECOME STRONG THROUGH EARLY EVENING AND PRODUCE
GUSTY WINDS AND LOCALIZED FLASH FLOODING AS A MAJORITY OF THIS REGION
HAS SEEN TWO TO SIX INCHES OF RAIN OVER THE PAST 36 HOURS. A STRAY
STORM MAY ALSO FIRE ON THE NORTHERN PERIPHERY OF THE RIDGE ACROSS
EXTREME NORTHEAST ARKANSAS TO NORTHWEST TENNESSEE SO HAVE ADDED
SLIGHT CHANCES IN THOSE AREAS ALSO THROUGH THE EVENING.
JAB
PREV DISCUSSION... /ISSUED 327 PM CDT SAT AUG 6 2011/
DISCUSSION...FOCUS ON INTENSE HEAT THROUGH MONDAY...THEN CHANCES
FOR SHOWERS AND STORMS THROUGH NEXT WEEK.
TEMPERATURES ACROSS THE EASTERN HALF OF ARKANSAS HAVE BEEN
SURPRISINGLY WARM THIS AFTERNOON WITH 105-108 DEGREES JUST WEST OF
THE CWA BORDER AND EVEN 103 IN KJBR AS OF 3 PM. THE INTENSE AND
REALLY UNPRECIDENTED HEAT BUBBLE THAT HAS BEEN BAKING OKLAHOMA
AND WESTERN ARKANSAS FOR WEEKS...THE KIND OF HEAT REALLY ONLY SEEN
IN THE DESERT SOUTHWEST...IS PUSHING EAST TODAY AND WILL BE
AROUND THROUGH TOMORROW. CLOUDS AND SHOWERS THIS MORNING HAVE KEPT
TEMPERATURES CONSIDERABLY COOLER NEAR THE TN RIVER...BUT CLOUDS
ARE DECREASING AND TEMPERATURES ARE STARTING TO CATCH UP. SHOULD
BE A MAINLY CLEAR NIGHT TONIGHT WITH ONLY SLIGHT CHANCES FOR
STORMS ALONG THE MO/KY BORDER. WARM...MUGGY...AND BREEZY
CONDITIONS CAN OTHERWISE BE EXPECTED. LOWS WILL BE IN THE MID 70S
TO LOWER 80S...EXCEPT PERHAPS MID 80S IN DOWNTOWN MEMPHIS.
AS ALLUDED TO EARLIER...SUNDAY IS EXPECTED TO BE ANOTHER INTENSELY
HOT DAY WITH HIGHS IN THE UPPER 90S EAST TO MID 100S WEST. NAM
925MB TEMPS SUPPORT THIS WHICH HAVE BEEN DOING EXCELLENT LATELY.
THESE NUMBERS ARE A FEW ABOVE MOS...BUT CONSIDERING WHAT KIND OF
HEAT WE HAVE TODAY I DON/T SEE WHY THIS IS UNREASONABLE. DEW
POINTS WILL LIKELY MIX OUT A BIT ACROSS THE WEST...BUT SO MUCH
RAIN OF LATE ACROSS THE EAST SHOULD KEEP DEW POINTS QUITE HIGH.
THUS...EXPECTING WIDESPREAD HEAT INDICES ABOVE 110. A FEW STORMS
MAY FIRE ACROSS THE NORTHERN AND EASTERN AREAS LATE SUNDAY
AFTERNOON. MOS MAY BE DOWNPLAYING THE THREAT WHILE THE ECMWF SEEMS
TO BE OVERINFLATING IT GIVEN THE STRENGTH OF THE RIDGE.
BY MONDAY...THE RIDGE WILL BEGIN RETROGRADING ALLOWING A WEAK
FRONT TO SAG SOUTH TOWARD THE CWA. THIS SHOULD INCREASE POPS AND
CLOUD COVER...ESPECIALLY ACROSS THE NORTHEAST...AND HOPEFULLY
KEEP TEMPERATURES IN CHECK. WILL LEAVE THE ADVISORY IN PLACE FOR
MONDAY...BUT SOUTHWESTERN PORTIONS MAY NEED TO BE UPGRADED TO THE
WARNING LATER IF THE RIDGE CONTINUES TO HANG IN DOWN THERE A BIT
LONGER.
BY LATE MONDAY AFTERNOON A COMPLEX OF THUNDERSTORMS SHOULD ORGANIZE
OVER MISSOURI AND RIDE SOUTHEAST ALONG THE TIGHT BAROCLINIC ZONE
INTO NORTHERN SECTIONS MONDAY NIGHT. CONDITIONS APPEAR FAVORABLE
FOR A MCS CAPABLE OF DAMAGING WIND.
FOR TUESDAY AND BEYOND...SENSIBLE WEATHER WILL DEPEND A GREAT DEAL
ON WHERE THE FRONT STALLS AND TIMING OF ANY EMBEDDED SHORT WAVES
IN THE NORTHWEST FLOW. THE RIDGE REMAINS CLOSEBY...SO WOULD NOT BE
SURPRISED TO SEE QUITE AN ACTIVE PERIOD WITH SEVERAL MCS/S.
TEMPERATURES WILL MODERATE CLOSER TO NORMAL...BUT MAY BE BELOW
NORMAL IF CLOUDS AND RAIN HANG AROUND ALL DAY LIKE YESTERDAY.
BORGHOFF
&&
.AVIATION...
00Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. HOWEVER...RAIN
AND STORM CHANCES WILL THREATEN KJBR LATE THIS EVENING. PLACED A TEMPO
FOR ON STATION AFTER 03Z. THERE IS A SLIGHT CHANCE THAT STORMS
MAY AFFECT KMKL AFTER 06Z...BUT CONFIDENCE NOT HIGH ENOUGH AT THIS
TIME TO PLACE A CB LAYER.
THERE WILL AGAIN BE SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS
SUNDAY AFTERNOON OVER NORTH MISSISSIPPI WHERE UPPER RIDGING WILL
REMAIN WEAKEST. HAVE ADDED CB GROUP TO TUP TOMORROW AFTERNOON.
WINDS WILL REMAIN SOUTHERLY AT LESS THAN 8 KTS TONIGHT AND FROM
THE SOUTHWEST AROUND 10 KTS ON SUNDAY.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 82 102 81 99 / 20 10 20 30
MKL 78 99 76 97 / 30 20 20 40
JBR 77 105 79 100 / 40 20 20 30
TUP 76 98 76 98 / 20 20 20 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SUNDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
HEAT ADVISORY FROM 10 PM SUNDAY TO 11 PM CDT MONDAY FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SUNDAY FOR DUNKLIN-
PEMISCOT.
HEAT ADVISORY FROM 10 PM SUNDAY TO 11 PM CDT MONDAY FOR DUNKLIN-
PEMISCOT.
MS...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SUNDAY FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
HEAT ADVISORY FROM 10 PM SUNDAY TO 11 PM CDT MONDAY FOR ALCORN-
BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SUNDAY FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
HEAT ADVISORY FROM 10 PM SUNDAY TO 11 PM CDT MONDAY FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Aug 6, 4:53 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 453 PM CDT SAT AUG 6 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-080000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 453 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT ACROSS THE ENTIRE MIDSOUTH. A FEW STORMS MAY BE STRONG LATE THIS AFTERNOON AND THIS EVENING ACROSS NORTH MISSISSIPPI. STRONG GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT SUNDAY ACROSS THE ENTIRE MIDSOUTH. AFTERNOON AND EARLY EVENING HEAT INDEX VALUES OF 108 TO 115 DEGREES ARE EXPECTED. A HEAT ADVISORY IN IN EFFECT MONDAY ACROSS THE ENTIRE MIDSOUTH. AFTERNOON AND EARLY EVENING HEAT INDEX VALUES OF 105 TO 110 DEGREES ARE EXPECTED. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM JONESBORO TO JACKSON SUNDAY THROUGH MONDAY NIGHT. THE BEST CHANCE FOR SEVERE WEATHER WILL BE MONDAY NIGHT AS A COMPLEX OF THUNDERSTORMS PUSHES SOUTHEAST. DAMAGING WIND IS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY THROUGH MONDAY NIGHT. JAB
In the hours before
Special weather statement, Aug 6, 5:11 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT SAT AUG 6 2011
MSZ013-062245-
LAFAYETTE MS-
511 PM CDT SAT AUG 6 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTH OF HOLLY SPRINGS NATIONAL
FOREST AT 512 PM CDT...MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAFAYETTE COUNTY...INCLUDING LOCATIONS NEAR HOLLY SPRINGS
NATIONAL FOREST AND OXFORD...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS LAKE.
&&
LAT...LON 3420 8968 3436 8967 3437 8925 3425 8924
3419 8925 3419 8951
TIME...MOT...LOC 2212Z 281DEG 4KT 3429 8953Special weather statement, Aug 6, 9:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
943 PM CDT SAT AUG 6 2011
ARZ008-017-070330-
LAWRENCE AR-RANDOLPH AR-
943 PM CDT SAT AUG 6 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...
WESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
WESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 16 MILES NORTHWEST OF RAVENDEN SPRINGS TO 23 MILES WEST
OF STRAWBERRY AT 943 PM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
BLACK ROCK...LAKE CHARLES STATE PARK AND POCAHONTAS...SHOULD MONITOR
THIS STORM CLOSELY.
&&
LAT...LON 3650 9142 3650 9090 3592 9106 3595 9136
3623 9136 3625 9133 3625 9126 3637 9128
3639 9132 3641 9132 3643 9136 3646 9136
TIME...MOT...LOC 0243Z 281DEG 22KT 3646 9141 3629 9143
3602 9170The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:03 PM CDT | Special Weather Statement | MEG | Tishomingo | 27 min |
| Aug 7, 5:07 PM CDT | Special Weather Statement | MEG | Tippah | 23 min |
| Aug 7, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 34 min |
| Aug 7, 5:35 PM CDT | Special Weather Statement | MEG | Tishomingo | 25 min |
| Aug 7, 5:39 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 51 min |
| Aug 7, 5:55 PM CDT | Special Weather Statement | MEG | Prentiss | 35 min |
| Aug 7, 6:04 PM CDT | Flash Flood Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 116 min |
| Aug 7, 6:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tippah, Union | 51 min |
| Aug 7, 6:26 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 34 min |
| Aug 7, 6:29 PM CDT | Special Weather Statement | MEG | Tippah | 31 min |
| Aug 7, 6:38 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss | 52 min |
| Aug 7, 6:58 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Tippah, Union | 47 min |
| Aug 7, 5:47 AM CDT | Special Weather Statement | MEG | Carroll | 28 min |
| Aug 7, 5:29 PM CDT | Special Weather Statement | MEG | St. Francis | 31 min |
| Aug 7, 2:55 AM CDT | Special Weather Statement | MEG | Dunklin | 35 min |
Nearby
Special Weather Statements in Arkansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.